Alert archive / New Jersey / Special Marine Warnings in 2018
Special Marine Warning 32, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at May 15, 2018, 6:02 PM EDT. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2018, 6:02 PM EDT (22:02 UTC)
- Expired
- May 15, 2018, 7:30 PM EDT
- In force
- 88 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 50.0 mph
The radar
The Dover AFB radar (KDOX), 63 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
964
WHUS51 KPHI 152202
SMWPHI
ANZ430-431-152330-
/O.NEW.KPHI.MA.W.0032.180515T2202Z-180515T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mount Holly NJ
602 PM EDT TUE MAY 15 2018
The National Weather Service in Mount Holly NJ has issued a
* Special Marine Warning for...
Delaware Bay...
* Until 730 PM EDT.
* At 602 PM EDT, severe thunderstorms were located along a line
extending from 32 nm northeast of Pea Patch Island to 12 nm north
of Northeast River, moving southeast at 30 knots. The strongest
winds may arrive well ahead of the storms.
HAZARD...Wind gusts in excess of 50 knots and small hail.
SOURCE...Radar.
IMPACT...Boats could suffer significant structural damage in high
winds. Small craft could capsize in suddenly higher
waves.
* Locations impacted include...
Fourteen Foot Bank Light, East Point, Woodland Beach, Stony Point,
Miah Maull Light, Ship John Shoal Light, Brandywine Shoal Light,
Reedy Point, Fortesque Beach, Sea Breeze, Pea Patch Island, Cross
Ledge Light and Slaughter Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters should seek safe harbor immediately until these storms pass.
Wind gusts in excess of 50 knots, small hail, high waves, dangerous
lightning, and heavy rain are possible with these storms.
&&
A severe thunderstorm watch remains in effect until 1100 PM EDT for
northern Delaware...and southern New Jersey.
LAT...LON 3974 7553 3974 7552 3963 7555 3967 7547
3960 7538 3948 7550 3938 7538 3943 7522
3932 7526 3922 7514 3923 7505 3935 7503
3921 7500 3917 7488 3905 7491 3887 7528
3918 7542 3924 7558 3927 7547 3946 7561
TIME...MOT...LOC 2202Z 312DEG 30KT 3990 7500 3974 7593
HAIL...<.75IN
WIND...50KTS
$$
SFJWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at May 15, 5:37 PM EDT, 25 minutes earlier.
Area forecast discussion, May 15, 5:37 PM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
537 PM EDT Tue May 15 2018
.SYNOPSIS...
The cold front responsible for today's storms is expected to
stall over our region tonight. This front will remain over our
region for the next few days before lifting north as a warm
front this weekend. A cold front approaches the region early
next week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
The Severe Thunderstorm Watch has been cancelled for Carbon,
Monroe, Lehigh, and Northampton Pennsylvania as wll as Sussex
and Warren New Jersy as the strongest storms has moved out of
the area.
The rest of the the Severe Thunderstorm Watch remain in place as
the strong line of thunderstorms is moving across the area.
A strong cold front advancing across eastern Pennsylvania and
New York this afternoon will move across our area this evening.
Ahead of this front, ample sunshine has allowed temperatures to
warm well above normal today. These temperatures, combined with
dewpoints in the mid-upper 60s approaching low 70s in some area,
has allowed strong instability to build this afternoon across
the area with CAPE values above 2,000-3,000 J/kg and LI values
as low as -8 to -10. Thunderstorms continue to progress
eastward, an with the instability in place, they are expected to
continue well into the area this evening. The strongest bulk
shear of 50-60 knots is farther north as evident of the more
isolated severe storms to our north. However, there remains
strong mid level flow from 700-500 mb of 50-60 knots moving
across the area. This will allow for storms to remain severe
across eastern Pennsylvania, New Jersey, and the northern
portions of Delmarva. So the Severe Thunderstorm Watch remains
in effect.
Another concern this evening is the potential for flash
flooding as the storms move southward. We keep the Flash Flood
Watch in effect where it was previously,and have expanded it
southward to include all of our Delmarva counties. For the
northern areas, while the rain will be very heavy as the line of
thunderstorms moves through the area, the motion of these
storms should be pretty quick so widespread flooding is not
anticipated. Farther south, especially for southeast
Pennsylvania, southern New Jersey, Delaware, and the eastern
shore of Maryland, the heavy rainfall may be longer lasting down
there. As the line of showers and thunderstorms moves
southward, the southern end of the cold front will slow down
across the southern half of the area, and some training will
likely begin to take place.
As we move past midnight, the instability begins to dissipate
some, so the strong convective action may begin to weaken,
however, showers and some embedded thunderstorms will remain
possible across the southern half of the area overnight.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
The front is expected to remain nearly stationary across the
southern areas New Jersey, Delaware and eastern shore of
Maryland on Wednesday. Multiple weak short wave/vorticity
impulses will continue to move across the area within the
southwest flow aloft. This will keep moisture and lift
overriding the stationary frontal boundary, likely leading to
periods of showers through the day Wednesday. There is not much
in the way of instability across the area, except across
portions of the Delmarva and southern New Jersey where the
frontal boundary stalls out. So we only keep a slight chance of
thunderstorms across those areas through the day Wednesday.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Few changes made to the long term given the near term concerns.
A prolonged period of unsettled weather is on tap for the rest
of the week and into the weekend.
The cold front that moves through the region tonight will be
nearly stationary just south of the area Wednesday and Thursday.
From there, the region will find itself in between two
different area of high pressure: One over the Northeast U.S. and
the other over the western Atlantic, well east of the Southeast
U.S. Meanwhile, a weak sub-tropical low will sit over the
eastern Gulf of Mexico, and several shortwaves will spin off
this low and lift to the north along the coast. The high over
the western Atlantic will act as a blocking high, and this keeps
the low from making much eastward progression.
The first of the shortwaves will lift through the region on
Wednesday, followed by another on Thursday. The best chances for
showers and thunderstorms will be across the southern half of
the forecast area, closer to the vicinity of the stationary
front over the Mid-Atlantic.
By Friday, high pressure over the Northeast U.S. lifts to the
north, and high pressure over the western Atlantic retrogrades
back towards the Southeast U.S. This allows the stationary front
begins to slowly lift north as a warm front starting on
Thursday. Rain and scattered thunderstorms on tap during this
time, and with persistent onshore flow ahead of the front, there
will be abundant moisture that could result in heavy rain at
times.
The front will finally lift north of the area on Saturday, and
rain begins to taper off. Several mid-level shortwaves will pass
through the region through the weekend, and this keeps at least
scattered showers in the forecast through Sunday.
A cold front then moves through the region on Monday. High
pressure builds in behind that front, and conditions should dry
out early next week.
It is expected to be quite active this week. Some periods of
heavy rain are expected, especially once precipitable water
values begin to approach 2 inches later in the week. With the
periods of moderate to heavy rainfall, many smaller creeks and
streams will likely have strong rises. Depending on how fast and
if the heavy rain falls over the same areas each time, there
could be some flooding concerns. We will continue to monitor
future guidance and river forecasts to see if there will be any
widespread flooding concerns. Tides are also expected to
increase through the end of the week as well, which may
exacerbate any flooding concerns.
&&
.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Late this afternoon...VFR conditions remain across the area
this afternoon, however that will change in the next couple of
hours. Southwest winds of around 10 knots, with gusts near 20
knots will continue through this afternoon. A line of strong
thunderstorms will move across the area this afternoon into this
evening. Strong damaging winds, small hail, and very heavy
rainfall will occur with his line of thunderstorms. Temporary
IFR conditions will occur with these thunderstorms.
Tonight...Once the front continues to sag southward through
sunset, the daytime instability will weaken and the strong
thunderstorms will end. Especially for RDG, ABE, and TTN. Those
areas may end up with a few hours of dry weather later this
evening. However, the rest of the TAF sites could have showers
continue overnight. ACY and MIV could have thunderstorms
continue into this evening.
Conditions will lower to MVFR then IFR late in the overnight
toward daybreak as CIGS lower through the night. Winds will
eventually turn northwest behind the front, then become north to
northeast overnight.
Wednesday...IFR CIGS with periods of showers likely are
expected on Wednesday. Winds are expected to remain northeast to
east through the day around 5 to 10 knots.
Outlook...
Wednesday night-Sunday...MVFR/IFR during this time with rain,
possibly heavy at times, along with scattered thunderstorms.
Patchy fog at night. Widespread and persistent rain Thursday
through Saturday morning.
&&
.MARINE...
A Small Craft Advisory remain in effect as winds are forecast
to approach 25 knots ahead of the approaching cold front this
afternoon into this evening. Also, the ocean could have waves
approach 5 feet.
The wind will diminish overnight as the front sags southward
into the southern New Jersey and Delaware coastal waters and
seas will diminish as well. So the current end time for the
advisory looks good.
A line of strong thunderstorms will approach the coastal waters
and Delaware Bay this evening. Very strong winds, small hail,
and locally higher seas can be expected as these storms move
over the area.
Outlook...
Wednesday night and Thursday...winds and seas should stay below
SCA criteria.
Friday through Sunday...increasing seas and winds will likely
result in SCA conditions for at least part if not most of this
period.
&&
.TIDES/COASTAL FLOODING...
A cold front moves through the region tonight. The flow then
becomes onshore out of the east and northeast. With the new moon
today, astronomical tides will be high through Friday, around
5.4 ft above MLLW at Atlantic City. All of the available
guidance indicates the potential to reach minor flooding
thresholds along the DE and NJ oceanfront as early as the
Wednesday evening high tide and perhaps through the Friday
evening high tide. If this trend continues, a Coastal Flood
Advisory may eventually be needed.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 2 AM EDT Wednesday for PAZ060-061-070-
071-101>106.
NJ...Flash Flood Watch until 2 AM EDT Wednesday for NJZ009-010-
012>027.
DE...Flash Flood Watch until 2 AM EDT Wednesday for DEZ001>004.
MD...Flash Flood Watch until 2 AM EDT Wednesday for MDZ008-012-015-
019-020.
MARINE...Small Craft Advisory until 2 AM EDT Wednesday for ANZ450>455.
Small Craft Advisory until 10 PM EDT this evening for ANZ430-
431.
&&
Synopsis...Johnson
Near Term...Robertson
Short Term...Robertson
Long Term...Johnson/MPS
Aviation...Johnson/Robertson/MPS
Marine...Johnson/Robertson/MPS
Tides/Coastal Flooding...Hazardous weather outlook, May 15, 5:34 PM EDT, 28 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 534 PM EDT Tue May 15 2018 DEZ001-MDZ008-012-NJZ009-010-015>019-021-PAZ060-070-071-101>106- 162145- New Castle-Cecil-Kent MD-Hunterdon-Somerset-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Cumberland-Berks-Delaware- Philadelphia-Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 534 PM EDT Tue May 15 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT WEDNESDAY... ...SEVERE THUNDERSTORM WATCH 95 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. Damaging winds, large hail, and flash flooding are the primary risks. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Numerous rounds of showers and thunderstorms will continue through the end of the week and into next weekend. Heavy rainfall is possible during this period, with concerns for flooding increasing during this time. Stay tuned to the latest forecasts. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ001-007-PAZ054-055-062-162145- Sussex-Warren-Carbon-Monroe-Northampton- 534 PM EDT Tue May 15 2018 This Hazardous Weather Outlook is for northern New Jersey, east central Pennsylvania and northeast Pennsylvania. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Numerous rounds of showers and storms are expected to continue through the end of the week and into next weekend. Heavy rainfall is possible during this period, with concerns for flooding increasing during this time. Stay tuned to the latest forecasts. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ002-MDZ015-019-020-PAZ061-162145- Kent-Queen Annes-Talbot-Caroline-Lehigh- 534 PM EDT Tue May 15 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for central Delaware, northeast Maryland and east central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Thunderstorms may produce gusty winds and small hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Numerous rounds of showers and storms are expected to continue through the end of the week and into next weekend. Heavy rainfall is possible during this period, with concerns for flooding increasing during this time. Stay tuned to the latest forecasts. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ008-162145- Morris- 534 PM EDT Tue May 15 2018 ...SEVERE THUNDERSTORM WATCH 95 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Damaging winds, large hail, as well as urban and poor drainage flooding are the primary risks. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Numerous rounds of showers and storms are expected to continue through the end of the week and into next weekend. Heavy rainfall is possible during this period, with concerns for flooding increasing during this time. Stay tuned to the latest forecasts. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ012>014-020-022>027-162145- Middlesex-Western Monmouth-Eastern Monmouth-Ocean-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington- 534 PM EDT Tue May 15 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT WEDNESDAY... ...SEVERE THUNDERSTORM WATCH 95 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. Damaging winds, large hail, and flash flooding are the primary risks. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Numerous rounds of showers and storms are expected to continue through the end of the week and into next weekend. Heavy rainfall is possible during this period, with concerns for flooding increasing during this time. Tides are also expected to increase through the end of the week as well, which may exacerbate any flooding concerns. Stay tuned to the latest forecasts. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ003-004-162145- Inland Sussex-Delaware Beaches- 534 PM EDT Tue May 15 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for southern Delaware. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Numerous rounds of showers and storms are expected to continue through the end of the week and into next weekend. Heavy rainfall is possible during this period, with concerns for flooding increasing during this time. Tides are also expected to increase through the end of the week as well, which may exacerbate any flooding concerns. Stay tuned to the latest forecasts. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ454-455-162145- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 534 PM EDT Tue May 15 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Thunderstorms later this afternoon and tonight will produce strong winds, small hail, and higher seas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>453-162145- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 534 PM EDT Tue May 15 2018 ...SEVERE THUNDERSTORM WATCH 95 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, May 15, 5:43 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
543 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG WYOMISSING 40.33N 75.96W
05/15/2018 BERKS PA TRAINED SPOTTER
6 INCH DIAMTER TREE SNAPPED AT THE BASE. TIME ESTIMATED
FROM RADAR
&&
EVENT NUMBER PHI1800750
STAARMANNLocal storm report, May 15, 5:49 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
549 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG PENN FOREST TWP 40.94N 75.67W
05/15/2018 CARBON PA SOCIAL MEDIA
TREES DOWN.
0345 PM TSTM WND GST 1 W EMERALD LAKES 41.09N 75.44W
05/15/2018 M50 MPH MONROE PA MESONET
CWOP STATION REPORTS WIND GUST OF 50 MPH
0354 PM HAIL 2 NE ALBRIGHTSVILLE 41.03N 75.57W
05/15/2018 M0.88 INCH CARBON PA PUBLIC
HAIL COVERING GROUND AND 45 MPH GUSTS.
0400 PM TSTM WND DMG STROUDSBURG 40.98N 75.20W
05/15/2018 MONROE PA TRAINED SPOTTER
NUMEROUS TREES DOWN ON VEHICLES, HOUSES, AND ROADS.
MANY ROAD CLOSURES AND 80,000 ESTIMATED WITHOUT POWER.
HOLDING STUDENTS IN SCHOOLS.
0404 PM HAIL EFFORT 40.94N 75.44W
05/15/2018 M0.25 INCH MONROE PA TRAINED SPOTTER
50 MPH GUSTS AND SMALL TWIGS AND BRANCHES DOWN.
0407 PM TSTM WND DMG 1 SW WIND GAP 40.84N 75.30W
05/15/2018 NORTHAMPTON PA SOCIAL MEDIA
TREES DOWN ON ROUTE 33 NORTHBOUND BLOCKING THE RIGHT
LANE.
0408 PM TSTM WND GST 2 NNW MONROE LAKE 41.14N 75.15W
05/15/2018 E58 MPH MONROE PA TRAINED SPOTTER
SPOTTER ESTIMATES WIND GUSTS OF 58+ MPH. PEA SIZE HAIL
WAS ALSO FALLING AT THE TIME OF THE REPORT
0408 PM TSTM WND GST LENHARTSVILLE 40.57N 75.89W
05/15/2018 M62 MPH BERKS PA MESONET
0410 PM TSTM WND DMG BUSHKILL TWP 40.79N 75.34W
05/15/2018 NORTHAMPTON PA FIRE DEPT/RESCUE
MULTIPLE TREES DOWN.
0413 PM TSTM WND GST CHERRY HILL 40.76N 75.31W
05/15/2018 M58 MPH NORTHAMPTON PA TRAINED SPOTTER
MEASURED DURING THE GUST FRONT.
0415 PM TSTM WND DMG BANGOR 40.87N 75.21W
05/15/2018 NORTHAMPTON PA SOCIAL MEDIA
SEVERAL REPORTS OF TREES AND POWERLINES DOWN ACROSS
NORTHAMPTON COUNTY. TIME ESTIMATED FROM RADAR
0420 PM HAIL GERMANSVILLE 40.70N 75.71W
05/15/2018 E0.88 INCH LEHIGH PA SOCIAL MEDIA
NICKEL SIZE HAIL IN HEIDELBURG TOWNSHIP
0422 PM TSTM WND GST LEHIGH VALLEY INTL AIRP 40.65N 75.44W
05/15/2018 M51 MPH LEHIGH PA ASOS
KABE REPORTS WIND GUST OF 51 MPH
0425 PM TSTM WND DMG MOUNT POCONO 41.12N 75.36W
05/15/2018 MONROE PA TRAINED SPOTTER
SEVERAL ROADS CLOSED AND POWER LINES DOWN.
0425 PM LIGHTNING STILLWATER 41.04N 74.88W
05/15/2018 SUSSEX NJ PUBLIC
SEVERAL LIGHTNING STRIKES REPORTED TO STRUCTURES
RESULTING IN FIRES IN SUSSEX COUNTY. REPORTS HEARD VIA
POLICE/FIRE RADIO.
0435 PM TSTM WND DMG GREEN POND 41.02N 74.48W
05/15/2018 MORRIS NJ TRAINED SPOTTER
TREES DOWN, SOME ONTO HOMES.
0435 PM HAIL WANTAGE 41.24N 74.55W
05/15/2018 M0.50 INCH SUSSEX NJ SOCIAL MEDIA
0437 PM TSTM WND DMG DUTTONVILLE 41.35N 74.69W
05/15/2018 SUSSEX NJ TRAINED SPOTTER
MANY TREES DOWN AFTER HIGH WINDS. HEAVY RAIN AND
LIGHTNING.
0446 PM TSTM WND GST 1 S RUSCOMB MANOR TWP 40.41N 75.83W
05/15/2018 M55 MPH BERKS PA MESONET
CWOP STATION REPORTS WIND GUST OF 55 MPH
0450 PM TSTM WND DMG KNOWLTON TWP 40.93N 75.06W
05/15/2018 WARREN NJ SOCIAL MEDIA
TREE DOWN ON I-80 EASTBOUND
0452 PM TSTM WND GST S ALLENTOWN 40.59N 75.48W
05/15/2018 M59 MPH LEHIGH PA TRAINED SPOTTER
TRAINED SPOTTER REPORTS WIND GUST OF 59 MPH MEASURED
WITH A HANDHELD ANEMOMETER. PEA SIZE HAIL WAS ALSO
FALLING AT THE TIME
0452 PM HAIL 1 S ALLENTOWN 40.58N 75.48W
05/15/2018 E0.75 INCH LEHIGH PA SOCIAL MEDIA
DIME SIZE HAIL IN S ALLENTOWN
0455 PM TSTM WND DMG WYOMISSING 40.33N 75.96W
05/15/2018 BERKS PA TRAINED SPOTTER
6 INCH DIAMTER TREE SNAPPED AT THE BASE. TIME ESTIMATED
FROM RADAR
0500 PM TSTM WND GST LEBANON 40.64N 74.84W
05/15/2018 M67 MPH HUNTERDON NJ TRAINED SPOTTER
0510 PM TSTM WND DMG DOUGLASSVILLE 40.26N 75.73W
05/15/2018 BERKS PA TRAINED SPOTTER
TREES AND POWERLINES DOWN.
0514 PM TSTM WND DMG 1 N SNOWDENVILLE 40.20N 75.60W
05/15/2018 CHESTER PA BROADCAST MEDIA
REPORT OF TREES AND POWER LINES DOWN NEAR THE
INTERSECTION OF SAYLORS MILL RD AND EBELHARE RD
0516 PM TSTM WND GST POTTSTOWN 40.25N 75.64W
05/15/2018 M81 MPH MONTGOMERY PA TRAINED SPOTTER
MEASURED BY HOME ROOFTOP WEATHER STATION. TREE DAMAGE
AND ALSO SOME WINDOW DAMAGE TO A HOME. PROBABLE
MICROBURST.
0517 PM HAIL POTTSTOWN 40.25N 75.64W
05/15/2018 M1.00 INCH MONTGOMERY PA TRAINED SPOTTER
QUARTER SIZE HAIL LASTED FOR 8 MINUTES.
0525 PM TSTM WND DMG PHOENIXVILLE 40.14N 75.52W
05/15/2018 CHESTER PA BROADCAST MEDIA
TREE DOWN ON BRIDGE STREET. TIME ESTIMATED FROM RADAR
&&
EVENT NUMBER PHI1800730 PHI1800724 PHI1800722 PHI1800735 PHI1800723
PHI1800727 PHI1800725 PHI1800729 PHI1800733 PHI1800736 PHI1800728
PHI1800734 PHI1800731 PHI1800726 PHI1800739 PHI1800743 PHI1800744
PHI1800732 PHI1800741 PHI1800737 PHI1800738 PHI1800740 PHI1800750
PHI1800742 PHI1800746 PHI1800745 PHI1800748 PHI1800749 PHI1800747
GorseLocal storm report, May 15, 5:53 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
553 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG NORTH CATASAUQUA 40.66N 75.48W
05/15/2018 NORTHAMPTON PA SOCIAL MEDIA
NUMEROUS TREES AND POWER LINES DOWN IN N CATASAUQUA. A
WIND GUST OF 57 MPH WAS ALSO MEAUSURED DURING THIS TIME.
TIME ESTIMATED FROM RADAR
&&
EVENT NUMBER PHI1800751
STAARMANNLocal storm report, May 15, 5:58 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
558 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL POTTSTOWN 40.25N 75.64W
05/15/2018 E1.00 INCH MONTGOMERY PA BROADCAST MEDIA
REPORT RELAYED VIA BROADCAST MEDIA THAT QUARTER SIZE
HAIL FELL IN POTTSTOWN FOR AT LEAST 8 MINUTES. TIME
ESTIAMTE FROM RADAR
&&
EVENT NUMBER PHI1800752
STAARMANNLocal storm report, May 15, 6:00 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
600 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG NEWTON 41.05N 74.75W
05/15/2018 SUSSEX NJ SOCIAL MEDIA
TREES DOWN ON POWERLINES.
&&
EVENT NUMBER PHI1800753
GORSELocal storm report, May 15, 6:01 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
601 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL STOWE 40.26N 75.68W
05/15/2018 E0.75 INCH MONTGOMERY PA SOCIAL MEDIA
&&
EVENT NUMBER PHI1800754
GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:40 AM EDT | Flash Flood Watch | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 7 more | 21 hr |
| May 15, 2:49 PM EDT | Special Weather Statement | PHI | Sussex, Warren | 56 min |
| May 15, 3:46 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Sussex, Warren | 74 min |
| May 15, 4:24 PM EDT | Special Weather Statement | PHI | Hunterdon, Somerset | 51 min |
| May 15, 4:41 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Middlesex, Morris, Somerset, Warren | 64 min |
| May 15, 4:49 PM EDT | Special Marine Warning | PHI | 86 min | |
| May 15, 5:22 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer, Middlesex, Monmouth, Ocean | 38 min |
| May 15, 5:31 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Middlesex, Morris, Somerset | 3 hr |
| May 15, 5:35 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Middlesex, Somerset | 4 hr |
| May 15, 5:38 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Gloucester, Salem | 67 min |
| May 15, 5:53 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer, Middlesex, Monmouth, Ocean | 52 min |
| May 15, 6:10 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Monmouth, Ocean, Salem | 4 hr |
| May 15, 6:12 PM EDT | Special Marine Warning | PHI | 63 min | |
| May 15, 6:17 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Cumberland, Gloucester, Ocean | 43 min |
| May 15, 6:35 PM EDT | Severe Thunderstorm Warning | PHI | Salem | 40 min |
| May 15, 6:46 PM EDT | Special Weather Statement | PHI | Atlantic, Cumberland, Ocean, Salem | 74 min |
| May 15, 6:58 PM EDT | Areal Flood Advisory | PHI | Salem | 4 hr |
| May 15, 7:14 PM EDT | Special Marine Warning | PHI | 91 min | |
| May 15, 7:18 PM EDT | Severe Thunderstorm Warning | PHI | Salem | 57 min |
| May 15, 7:30 PM EDT | Special Marine Warning | PHI | 90 min | |
| May 15, 3:20 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Monroe | 55 min |
| May 15, 4:12 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Monroe | 33 min |
| May 15, 4:26 PM EDT | Tornado Warning | PHI | Berks, Bucks, Lehigh, Montgomery, Northampton | 19 min |
| May 15, 5:12 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 63 min |
| May 15, 5:14 PM EDT | Areal Flood Advisory | PHI | Berks, Chester, Montgomery | 2 hr |
| May 15, 6:15 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 60 min |
| May 14, 8:45 PM EDT | Special Weather Statement | PHI | Sussex | 30 min |
Nearby
Special Marine Warnings in New Jersey, 2018Every special marine warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.